MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. MICRO G-JET; TRANSGASTRIC-JEJUNAL FEEDING TUBE

APPLIED MEDICAL TECHNOLOGY, INC. MICRO G-JET; TRANSGASTRIC-JEJUNAL FEEDING TUBE
Model Number MGJ-1415-15
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Per the original reporter, a guidewire was used to assist in the placement of a micro gj device.It was indicated that during a device placement there was some force to get the gastric portion of the tube through the abdominal wall.Once the tube placement was complete, it was checked under fluoro and it was noted that there was a perforation in the small bowel.Two surgeons were able to repair the perforation and the gj device remained in place and the patient recovered in the picu.The reporter had indicated the cause of the perforation was related to other patient conditions and factors, including cardiac disease and dysphagia, as well as a previous type of tube that was in place prior to the gj device placement.However, as the perforation was found after the placement procedure of the device in question, this report is being reported to fda out of caution.
 
Additional Manufacturer Narrative
Based on the reported information, it was determined on that an adverse event should be reported to fda as a jejunal perforation was found in the small intestines of the patient after a micro g-jet placement.However, it is unclear as to what caused the perforation to occur.The information provided to the amt sales representative regarding the perforation was that it was not related to the micro g-jet device.The patient had previously had a gastric button in place, which was replaced with a nasal feeding tube in place directly into the jejunum, and finally replaced with the micro g-jet device in this report.The reporter indicated that the cardiac disease of the patient made them more susceptible to perforation occurrence, and they did not believe that the tear was related to the micro gj device.The tube placement follows the guidewire that is placed previously to the tube placement, which is most likely the cause for the perforation occurrence, as well as in relation to the patient conditions.However, as the small intestine perforation was found during the placement of the micro g-jet device, amt is airing on the side of caution in reporting the injury through this fda report.Amt requested the device for return to analyze, but the doctor indicated that there were no malfunctions or other device issues, so they let the device remain with the patient after the perforation was repaired.The last information made available to amt regarding this case was that the patient was recovering in the picu with the device.

Brand Name
MICRO G-JET
Common Device Name
TRANSGASTRIC-JEJUNAL FEEDING TUBE
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
joshua meinke
8006 katherine boulevard
brecksville, OH 44141
4407174000
MDR Report Key14364955
Report Number1526012-2022-00007
Device Sequence Number11258166
Product Code KNT
UDI-Device Identifier00842071124342
UDI-Public00842071124342
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183508
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMGJ-1415-15
Device Catalogue NumberMGJ-1415-15
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Initial Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 MO
Patient SexUnknown
Patient Weight9 KG